MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND TRACHEOSTOMY TUBE; PORTEX BIVONA FLEXTEND¿ TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND TRACHEOSTOMY TUBE; PORTEX BIVONA FLEXTEND¿ TRACHEOSTOMY TUBE
Catalog Number FT18FN50NGF034N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona flextend¿ tracheostomy tube was unable to be filled with water.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Evaluation results: one bivona tracheostomy custom tube (5.0 mm) was returned for investigation.The device and obturator were returned along with the tyvek lid.The lot number was 345851.The investigator noted that the aforementioned part number and lot number were different than the one reported in the complaint.The device was returned for because the customer was unable to inflate the cuff with water.The device was leak tested by injecting it with 7 cc's of air.The device inflated and deflated with no difficulties.The device was then leak tested by injecting 7 cc's of water inside the cuff.Once again the device inflated and deflated with no difficulties.The customer reported product problem was not replicated.A root cause could not be established.
 
Additional Manufacturer Narrative
Additional information was received indicating that the product problem was discovered prior to use on the patient.The product problem was observed on 15 - september -2019.The patient's mother noted that she was unable to perform a trach change out as a result of the product problem.No patient injury or complications were reported as a direct result of the product problem.Updated fields: event date recorded.Device return date recorded.Device evaluation in progress.Patient code: 2645 recorded.Method: 4118 recorded.Results: 3221 recorded.Conclusion: 11 recorded.

Brand Name
PORTEX BIVONA FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
PORTEX BIVONA FLEXTEND¿ TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9204940
Report Number3012307300-2019-05687
Device Sequence Number3146443
Product Code JOH
UDI-Device Identifier15019517154603
UDI-Public15019517154603
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/26/2024
Device Catalogue NumberFT18FN50NGF034N
Device Lot NumberDS025447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/28/2019
11/07/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/07/2019
12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1